MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY, INC. VALOR NAIL; SCREW, FIXATION, BONE

WRIGHT MEDICAL TECHNOLOGY, INC. VALOR NAIL; SCREW, FIXATION, BONE
Model Number 415101125L
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned at time of this report.If additional information becomes available, it will be provided on a supplemental report.
 
Event or Problem Description
It was reported that the compression screw did not work in the nail as the driver did not fin in the compression screw.The nail was removed and replaced with a different size nail.There was no impact to the patient.
 
Event or Problem Description
It was reported that the compression screw did not work in the nail as the driver did not fin in the compression screw.The nail was removed and replaced with a different size nail.The surgery was delayed 30 minutes.There was no impact to the patient.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure.The device inspection revealed the following: visual examination of the device shows deformation and scratching in the internal recess of the nail where the compression screw is to be inserted.The device also exhibits normal wear found on a reusable device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation the root cause was attributed to a user related issue.The failure was caused due to improper usage of nail in previous surgeries.The ifu clearly instructs the user that: "surgical instruments and instrument cases are susceptible to damage from prolonged use, and through misuse or rough handling", and "end of functional life is normally determined by wear and damage due to use." if any further information is provided, the complaint report will be updated.

Brand Name
VALOR NAIL
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
arlington TN 38002
Manufacturer Contact
nathe hendricks
1023 cherry rd
memphis, TN 38117
9014516318
MDR Report Key11891251
Report Number0001043534-2021-00093
Device Sequence Number11612848
Product Code HWC
UDI-Device Identifier00840420125606
UDI-Public00840420125606
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K082320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number415101125L
Device Catalogue Number415101125L
Device Lot Number1639385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer10/18/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date11/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown